MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event, unknown/not provided.Based on this, the event took place on or before (b)(6) 2026.Section e1: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that their lens contact with the eye and became stuck inside the cartridge.The customer indicated that the cartridge tip was damaged or cracked.It was not possible to confirm this condition with certainty prior to use; however, during the surgical procedure, difficulties were encountered in handling the device, which reasonably suggests the presence of a defect in the cartridge, a situation that could not be detected before its use.No further information provided.
 
Additional Manufacturer Narrative
Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search for complaints related to this production order (po) was performed.The search revealed several complaint folders were received for this po.Incoming inspection report for assembly tecnis simplicity handpiece and lens module were also verified, parts have been manufactured in accordance with specifications.No deviations were found.The complaint issues reported could not be verified.The failure investigation was initiated based on the high incidence of complaints reported for similar issues against the same production order.Three out of twenty eight samples received for the same cartridge lot were evaluated and the complaints issue reported could not be confirmed.Device evaluation: customer provided photos were evaluated.The photos displayed the suspect handpiece and cartridge.The lens was observed to be stuck in the cartridge tube; no issues with the cartridge tip were identified.No product was received; therefore, no further evaluation could be performed.The complaint issue "stuck in cartridge" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "cartridge tip cracked/damaged" was not identified during product evaluation.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.Although a sort of trend of complaints was initially observed it was not confirmed to be related to the device design or manufacturing; therefore it was not considered a systemic issue.In addition, the frequency of the reported complaints remains within the expected rate of occurrence for similar incidents established in the product risk management documents.Based on the above information, the company assessed the incident as not requiring further actions other than the periodic monitoring process established.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24528472
Report Number3012236936-2026-000062
Device Sequence Number15582245
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)261010
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/06/2026
06/17/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date05/04/2026
07/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic